Texas, 2019Wildfire in Texas, August 25 to 27, 2019
August 25 to 27, 2019 · NWS CRP · 2 events in 2 counties and zones
A couple of large wildfires occurred over Goliad and Refugio Counties. The wildfires were started by lightning strikes.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of large wildfires occurred over Goliad and Refugio Counties. The wildfires were started by lightning strikes. Each wildfire burned over 1000 acres of mainly tall grass and brush.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 25, 11:48 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 25, 11:48 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1248 PM CDT Sun Aug 25 2019
.DISCUSSION...
18Z aviation discussion follows.
&&
.AVIATION...
Scattered TS are likely to continue developing early this
afternoon near CRP and VCT, before expanding west to near ALI
with the sea breeze. Confidence remains sufficiently high to keep
TS mention out of COT and LRD for now. Otherwise, some light fog
appears most likely at VCT Monday morning with COT also standing a
fair chance of MVFR ceilings around daybreak. CRP and ALI may
avoid low clouds and/or light fog if high clouds persist long
enough.
&&
.PREV DISCUSSION... /Issued 422 AM CDT Sun Aug 25 2019/
SHORT TERM...
Few changes were needed to the forecast for today, with only
small changes expected. Models continue to indicate the majority
of the Gulf convection northeast along the Upper Texas Coast, but
there will still be enough mid-level moisture and lift along the
Coastal Bend to produce some diurnally driven precipitation. PWATs
are expected to remain from 2 to 2.3 inches over the area through
Monday. This could result in some locally heavy rainfall in any
thunderstorms that develop. Continued the lower POPs to the west
as the subsidence aloft near the Rio Grande Valley should inhibit
any thunderstorm development.
Temperatures appear a bit warmer today with highs in the mid 90s to
near 100 degrees across the area. Heat advisory criteria looks like
it will be met over the southern Coastal Plains/Coastal Bend this
afternoon; however, any shower or thunderstorm activity in the
afternoon could keep some locations below the criteria. Monday also
looks like it may meet the criteria as well, with lower POPs and
slightly warmer temperatures expected.
LONG TERM (Monday Night through Saturday)...
Drier conditions are expected Monday and Tuesday as the mid-level
ridge builds in from the west. A weak inverted trough will move into
the western gulf for the latter half of the week, returning isolated
showers and thunderstorms across the gulf waters and into the
Coastal Plains. With warm H85 temperatures, afternoon temperatures
are expected to once again warm to above season normals, with highs
in the lower 90s near the coast to near 104 degrees across the
western Brush Country. Heat index values are expected to reach above
105 degrees for much of the week, with Heat Advisories likely Monday
through Wednesday across the southern Coastal Bend, with slightly
larger coverage into the Brush Country on Monday. Models are hinting
at a backdoor front to sink in from the northeast late in the week
into the weekend as surface high pressure builds in across the
eastern US. This should help temperatures "cool" by a few degrees
with Heat Index values falling below 105 degrees by the weekend.
MARINE...
Weak to moderate onshore flow will persist through tonight as
isolated to scattered showers and thunderstorms continue. Drier
conditions are expected Monday and Tuesday. Isolated showers and
thunderstorms return for the latter half of the week as a weak
disturbance moves into the western gulf. Moderate onshore flow is
expected Monday and Monday night reaching Small Craft Exercise
Caution levels. Otherwise, weak to moderate onshore flow will
persist through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 96 80 95 80 96 / 40 10 10 0 10
Victoria 97 79 97 78 98 / 30 10 10 0 10
Laredo 102 80 105 81 105 / 30 20 10 0 0
Alice 100 79 103 78 103 / 40 10 10 0 10
Rockport 91 82 90 84 92 / 30 10 10 0 10
Cotulla 102 80 104 80 105 / 30 10 10 0 0
Kingsville 99 80 101 79 100 / 30 10 10 0 10
Navy Corpus 90 82 92 83 93 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
zones: Coastal Kleberg...Coastal Nueces...Coastal San
Patricio...Inland Kleberg...Inland Nueces...Inland San
Patricio...Jim Wells...Kleberg Islands.
GM...None.
&&
MCZ/93...AVIATIONHazardous weather outlook, Aug 25, 3:39 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
439 AM CDT Sun Aug 25 2019
TXZ229>234-239>247-342>347-442-443-447-260945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
439 AM CDT Sun Aug 25 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Heat Advisory has been issued for this afternoon and evening
with maximum heat indices ranging from 109 to 113 across the
southern Coastal Plains, and 105 to 109 across the rest of the
area.
Isolated to scattered thunderstorms are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Heat Advisories for heat index values of 110 to 114 degrees are
likely through Wednesday, especially across the southern Coastal
Bend. Heat Advisories may also be possible across the Brush Country
Monday. Otherwise, heat index values of 105 to 109 are expected for
the rest of South Texas through the end of the work week.
Isolated thunderstorms will be possible for the latter half of the
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-260945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
439 AM CDT Sun Aug 25 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered showers and thunderstorms will be possible
this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated thunderstorms will be possible for the latter half of the
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 25, 12:56 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
156 PM CDT Sun Aug 25 2019
TXZ343-251930-
Coastal Nueces-
156 PM CDT Sun Aug 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES COUNTY...
At 155 PM CDT, a strong thunderstorm was located over Kings Crossing
Golf Course, or near Corpus Christi, moving east at 5 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Corpus Christi Country Club, Christus Spohn Hospital
South, Naval Air Station Cabaniss Field, Texas A&M University Corpus
Christi, Bay Area Medical Center, Waldron Field and Kings Crossing
Golf Course.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2755 9733 2756 9733 2756 9735 2760 9750
2771 9749 2775 9730 2755 9731
TIME...MOT...LOC 1855Z 272DEG 5KT 2765 9739
TCSpecial weather statement, Aug 25, 1:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Sun Aug 25 2019
TXZ243-342-343-442-443-252000-
Inland Nueces-Kleberg Islands-Coastal Nueces-Coastal Kleberg-Nueces
Islands-
233 PM CDT Sun Aug 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
NORTHEASTERN KLEBERG COUNTIES...
At 233 PM CDT, a strong thunderstorm was located over Kings Crossing
Golf Course, or 9 miles south of Corpus Christi, moving east at 10
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Flour Bluff, Corpus Christi Country Club, Christus
Spohn Hospital South, Padre Balli Park, Bay Area Medical Center,
Malaquite Beach, Padre Isles Country Club, Naval Air Station Cabaniss
Field, Texas A&M University Corpus Christi, Waldron Field, Kings
Crossing Golf Course, Chapman Ranch and Corpus Christi Naval Air
Station.
LAT...LON 2752 9757 2756 9755 2756 9759 2774 9757
2772 9717 2741 9726
TIME...MOT...LOC 1933Z 275DEG 10KT 2761 9737
TCWildfire, Inland Refugio County
- When
- August 25, 2:00 PM CST to August 27, 5:00 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Newspaper
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
A wildfire spread across northern portions of Refugio County from August 25th until August 27th. The fire burned 1500 acres of mainly tall grass and brush around 10 miles north of Refugio. No structures were damaged.
Wildfire, Goliad
- When
- August 25, 2:00 PM CST to August 27, 5:00 PM CST
- Where
- Goliad forecast zone
- Reported by
- Newspaper
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
A wildfire spread across southern portions of Goliad County from August 25th until August 27th. The fire burned 1000 acres of mainly tall grass and brush around 12 miles south of Goliad. No structures were damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 20197 deaths · 24 events
- Hail in North Dakota, August 25, 2019$607,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Wyoming, August 25, 2019$2,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 20192.75 in hail · 12 events
- Flash Flooding in Alabama, August 25 to 26, 201910 events
- Hail and Damaging Winds in South Dakota, August 25, 20191.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 25, 20191 in hail · 4 events
- Hail and Damaging Wind in Nebraska, August 25, 20191 in hail · 3 events
- Flash Flood and Damaging Wind in Missouri, August 25, 201965 kt wind · 2 events
- Flash Flooding in Tennessee, August 25, 2019$3,000 · 2 events
- Hail and Damaging Wind in Wyoming, August 25, 20191 in hail · 2 events
- Hail and Damaging Wind in South Dakota, August 25, 20191 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852299, 852301.